If one is suffering from an allergic reaction to a certain medication, it is likely that the cause of the reaction is rooted in the immune system. There are numerous types of drugs that can lead to an allergic reaction. This includes both over the counter and prescription medications. Some obvious symptoms of a drug allergy are fever, rash, or hives. Allergic reactions can occur even if no reaction occurred in the past. However, it is important to remember that true drug allergies are often confused with non allergic reactions, as both can lead to the onset of similar symptoms. Either kind of reaction should require checking by a doctor, as both can in some cases be life threatening.
Allergic reactions to drugs
In some cases, drug allergies can occur if the body’s immune system mistakes the drug for a harmful substance. As a result of this, antibodies are created that work against the effects of the medication. These antibodies trigger the release of chemicals that lead to the onset of the signs and symptoms associated with allergic reactions. It is not always apparent as to why drug allergies occur in certain individuals. It is believed that environmental factors, as well as inherited traits, can lead to an increased risk of exposure to drug allergy.
The majority of drug allergies originate in an adverse reaction to penicillin. It is also quite common for non allergic reactions to penicillin to occur. It is also possible for allergic reactions to occur in relation to vaccines. Sometimes the allergic reaction is directly related to the vaccine itself. However, in most cases, allergic reactions occur as a result of other ingredients in the vaccine. This includes components such as neomycin and egg. As with penicillin allergies, it is also more common for non allergic reactions to occur. For the most part, reactions of this type are moderate in their make up.